Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 2, 2017, 3:33 AM CDT for Lee County, Pontotoc County, Union County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2017, 3:33 AM CDT (08:33 UTC)
- Expired
- Jun 2, 2017, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:02 AM CDT | HEAVY RAIN 4.1 | 5 Nne Pontotoc, MS | 4.1 INCHES OF RAIN FELL OVER 5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WGUS54 KMEG 020833
FFWMEG
MSC081-115-145-021130-
/O.NEW.KMEG.FF.W.0026.170602T0833Z-170602T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
333 AM CDT FRI JUN 2 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northern Pontotoc County in northeastern Mississippi...
Southwestern Union County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
* Until 630 AM CDT
* At 332 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Ecru, Etta, Furrs, Pinedale, Nettleton,
Sherman, Thaxton, Hortontown, Esperanza, Endville, Cherry Creek,
Mooreville and Flowerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3427 8925 3448 8924 3426 8854 3409 8855
3409 8858
$$2 follow-up statements
126
WGUS74 KMEG 020935
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
435 AM CDT FRI JUN 2 2017
MSC081-115-145-021130-
/O.CON.KMEG.FF.W.0026.000000T0000Z-170602T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pontotoc MS-Union MS-Lee MS-
435 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHERN PONTOTOC...SOUTHWESTERN UNION AND SOUTHERN LEE COUNTIES...
At 435 AM CDT,Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
Some locations that will experience flooding include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Ecru, Etta, Furrs, Pinedale, Nettleton,
Sherman, Thaxton, Hortontown, Esperanza, Endville, Cherry Creek,
Mooreville and Flowerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3427 8925 3448 8924 3426 8854 3409 8855
3409 8858
$$148
WGUS74 KMEG 021027
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
527 AM CDT FRI JUN 2 2017
MSC081-115-145-021130-
/O.CON.KMEG.FF.W.0026.000000T0000Z-170602T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pontotoc MS-Union MS-Lee MS-
527 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHERN PONTOTOC...SOUTHWESTERN UNION AND SOUTHERN LEE COUNTIES...
At 527 AM CDT,Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
Some locations that will experience flooding include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Ecru, Etta, Furrs, Pinedale, Nettleton,
Sherman, Thaxton, Hortontown, Esperanza, Endville, Cherry Creek,
Mooreville and Flowerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3427 8925 3448 8924 3426 8854 3409 8855
3409 8858
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:54 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 1, 11:54 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1154 PM CDT Thu Jun 1 2017 .UPDATE... Updated for the 06Z Aviation Discussion && .PREV DISCUSSION... /issued 1008 PM CDT Thu Jun 1 2017/ DISCUSSION... Showers and thunderstorms are diminishing across the region. The convection that has dumped 3.5 inches and prompted the FFW for Gibson/Carroll counties is slowly weakening. For the remainder of the night expect some patchy fog and mild temperatures. There is still a reservoir of unstable air across north Mississippi where the activity has been muted this evening. Latest CAMs and the NAM develop some convection between midnight and sunrise across north Mississippi. Seems to be associated with a weak disturbance in the westerly flow aloft. Seems prudent to keep a small pop across north Mississippi to account for this possibility. Update already out. SJM PREV DISCUSSION... /issued 237 PM CDT Thu Jun 1 2017/ Currently a few strong thunderstorms were slowly drifting west from near West Memphis to Forrest City Arkansas with nickel size hail being reported in South Memphis and 46 kts at the West Memphis airport. Other convection on radar...which has been more persistent...was slowly advancing north from the ARKLAMISS. Short term model guidance shows this activity weakening over the next few hours as it moves into the far southwestern Delta counties...leaving the remainder of the region with the isolated pop-up variety through sunset. Current temperatures were in the low to mid 80s with light east through south winds. Tonight through Monday...current activity will diminish tonight with heating...leaving for partly to mostly cloudy skies over the region. Lows will be similar to this morning. For tomorrow and Saturday have kept rain chances at or below 50 percent through the period. Weak ridging aloft depicted by the models will provide for less storm coverage...until Sunday when the upper flow strengthens from the Northwest and deeper moisture pools ahead of an approaching cold front. Isolated strong storms will be possible during the peak heating hours each day...with the potential for some severe weather late Sunday into Monday. Confidence of this occurring is low at this time...as shear will be marginal. Bumped high temperatures up a degree or two through the period...with skies generally partly sunny and winds light. Tuesday through next Thursday...surface high pressure will build south from the Midwest and persist through this period. Dewpoints will fall into the 50s...with north to northeast winds providing for very comfortable temperature's and humidity. A second reinforcing front will slide across the lower Ohio Valley late Thursday...but the lack of moisture should keep the Midsouth dry. JAB && .AVIATION... 06Z TAF cycle VFR conditions should persist for much of the forecast period. Some scattered thunderstorms may develop Friday afternoon and into the early evening hours. Winds will be mainly from the south at around 5 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 2, 3:07 AM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 307 AM CDT Fri Jun 2 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 307 AM CDT Fri Jun 2 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered strong thunderstorm will be possible through midevening. Strong winds and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered strong, isolated severe severe thunderstorms will be possible through early next week. Strong winds an locally heavy rainfall will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:30 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Union | 3 hr |
| Jun 2, 6:28 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 2, 8:28 AM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 3 hr |
| Jun 2, 2:36 PM CDT | Flash Flood Warning | MEG | Prentiss | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.